Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 100, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2018, 6:07 PM CDT for 5 counties in Nebraska. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2018, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 1, 2018, 7:00 PM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Brown County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:15 PM CDT | HAIL 1 | Long Pine, NE | |
| Jun 1, 6:47 PM CDT | HAIL 1.5 | Bassett, NE | |
| Jun 1, 6:49 PM CDT | HAIL 1 | Bassett, NE | |
| Jun 1, 7:05 PM CDT | TSTM WND DMG | 4 E Bassett, NE | REPORTS OF BRANCHES AND TWIGS DOWN FROM STRONG WINDS |
| Jun 1, 7:05 PM CDT | TSTM WND DMG | 4 Nne Bassett, NE | REPORTS OF BRANCHES AND TWIGS DOWN FROM STRONG WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660
WUUS53 KLBF 012307
SVRLBF
NEC015-017-089-103-149-020000-
/O.NEW.KLBF.SV.W.0100.180601T2307Z-180602T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
607 PM CDT FRI JUN 1 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Rock County in north central Nebraska...
Eastern Brown County in north central Nebraska...
Western Holt County in north central Nebraska...
Eastern Keya Paha County in north central Nebraska...
Western Boyd County in north central Nebraska...
* Until 700 PM CDT.
* At 606 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Wewela to 10 miles west of Rose,
moving northeast at 50 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Bassett, Springview, Atkinson, Stuart, Butte, Long Pine, Newport,
Naper, Dustin, Burton, Anoka, Twin Lakes State Wildlife Management
Area, Hull Lake State Wildlife Management Area, Thomas Creek State
Wildlife Management Area, Duff, Mariaville, Pine Glen State
Wildlife Refuge, Mills, Brocksburg and Nets Peak.
This includes the following highways...
Highway 183 between mile markers 155 and 225.
Highway 20 between mile markers 245 and 295.
Highway 12 between mile markers 49 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4225 9890 4214 9986 4299 9978 4300 9923
4300 9883
TIME...MOT...LOC 2306Z 233DEG 42KT 4299 9965 4220 9974
HAIL...2.50IN
WIND...60MPH
$$
CDC3 follow-up statements
939
WWUS53 KLBF 012325
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
625 PM CDT FRI JUN 1 2018
NEC015-017-089-103-149-020000-
/O.CON.KLBF.SV.W.0100.000000T0000Z-180602T0000Z/
Rock NE-Brown NE-Holt NE-Keya Paha NE-Boyd NE-
625 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR ROCK...SOUTHEASTERN BROWN...WESTERN HOLT...EASTERN KEYA PAHA AND
WESTERN BOYD COUNTIES...
At 624 PM CDT, severe thunderstorms were located along a line
extending from 14 miles southwest of Herrick to near Newport to 8
miles west of Rose, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bassett, Atkinson, Stuart, Butte, Long Pine, Newport, Naper, Dustin,
Burton, Anoka, Nets Peak, Sybrant, Duff, Mariaville, Pony Lake,
Mills and Brocksburg.
This includes the following highways...
Highway 183 between mile markers 155 and 182.
Highway 20 between mile markers 250 and 295.
Highway 12 between mile markers 55 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4216 9972 4215 9978 4299 9967 4300 9947
4299 9922 4299 9883 4225 9890
TIME...MOT...LOC 2324Z 225DEG 29KT 4298 9940 4263 9939 4220 9968
HAIL...1.25IN
WIND...60MPH
$$
CDC226
WWUS53 KLBF 012346
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
646 PM CDT FRI JUN 1 2018
NEC015-017-089-103-149-020000-
/O.CON.KLBF.SV.W.0100.000000T0000Z-180602T0000Z/
Rock NE-Brown NE-Holt NE-Keya Paha NE-Boyd NE-
646 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR ROCK...SOUTHEASTERN BROWN...WESTERN HOLT...EASTERN KEYA PAHA AND
WESTERN BOYD COUNTIES...
At 646 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Naper to near Stuart to Rose, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bassett, Atkinson, Stuart, Butte, Long Pine, Newport, Naper, Dustin,
Burton, Anoka, Nets Peak, Sybrant, Duff, Mariaville, Pony Lake,
Mills and Brocksburg.
This includes the following highways...
Highway 183 between mile markers 155 and 182.
Highway 20 between mile markers 250 and 295.
Highway 12 between mile markers 55 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4216 9972 4215 9978 4299 9967 4300 9947
4299 9922 4299 9883 4225 9890
TIME...MOT...LOC 2346Z 241DEG 27KT 4297 9923 4262 9923 4219 9952
HAIL...1.00IN
WIND...60MPH
$$
CDC069
WWUS53 KLBF 012347
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
647 PM CDT FRI JUN 1 2018
NEC015-017-089-103-149-020000-
/O.CON.KLBF.SV.W.0100.000000T0000Z-180602T0000Z/
Rock NE-Brown NE-Holt NE-Keya Paha NE-Boyd NE-
647 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR ROCK...SOUTHEASTERN BROWN...WESTERN HOLT...EASTERN KEYA PAHA AND
WESTERN BOYD COUNTIES...
At 647 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Naper to near Stuart to near Rose,
moving northeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Bassett, Atkinson, Stuart, Butte, Long Pine, Newport, Naper, Dustin,
Burton, Anoka, Nets Peak, Sybrant, Duff, Mariaville, Pony Lake,
Mills and Brocksburg.
This includes the following highways...
Highway 183 between mile markers 155 and 182.
Highway 20 between mile markers 250 and 295.
Highway 12 between mile markers 55 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4216 9972 4215 9978 4299 9967 4300 9947
4299 9922 4299 9883 4225 9890
TIME...MOT...LOC 2347Z 241DEG 27KT 4297 9922 4262 9921 4219 9950
HAIL...1.50IN
WIND...60MPH
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:45 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 1, 1:45 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 145 PM CDT Fri Jun 1 2018 .SHORT TERM...(This evening through Saturday) Issued at 145 PM CDT Fri Jun 1 2018 Tonight and Saturday. This evening's severe weather threat remains the primary forecast focus. Extreme wind, large hail and a few tornadoes are possible generally along and east of Highway 83 line from North Platte to Valentine, though the greatest risk of severe weather is forecast across north central Nebraska. The amplified upper ridge centered over the Central CONUS will break down to the east this afternoon and evening as a significant trough advances across the Northern Rockies. At the surface a cold front was analyzed over the western Panhandle north to a deepening surface low centered near the Black Hills. Southeasterly winds have transported juicy dew points well into the upper 60s across much of the forecast area. The 18z observation from KLBF showed a TD of 73F. With highs in the mid 80s, convective energy is already exceeding 3000 J/KG and expected to reach upwards to 4k J/KG in some areas. Strong diabatic heating will erode the remaining CIN with initial convective storms expected shortly after 20z this afternoon across northern Nebraska. Supercells are expected early in the evolution which may include tornadic supercells that interact with any lingering boundary. At this point, the warm front appears largely north of the area, but hand analysis indicates several weak wind shift/boundaries which will need to be watched. Given the strongly unstable atmosphere, large hail is expected, some of which may be as large as baseballs. The storms will quickly congeal and build south as a low level jet strengthens. The complex will transition to an extreme wind threat capable of hurricane force winds. The speed of the complex will largely limit the flood potential, but PWATS are running 90Th percentile for climatological records, so locally heavy rain would be possible if training were to occur. The most likely location of training would be on the southern end of the line with the interaction of the LLJ. Because several models are showing some up growth to the south, we expanded out POP coverage to include Lincoln county, but at that on 30% chance. Cooler and quite breezy conditions are expected Saturday behind the cold front. Could see some gusts from the northwest nearing 30 mph at times. Otherwise much drier air moving in with dew points falling into the mid 30s and 40s. Highs in the mid to upper 70s are expected under sunny skies. .LONG TERM...(Saturday night through Friday) Issued at 145 PM CDT Fri Jun 1 2018 Abbreviated due to expected severe weather threat. Upper level ridging will expand across the plains next week. Dry and warm conditions will prevail, though sufficient instability in the troposphere will provide for at least an isolated risk of thunderstorms when disturbances rotate through. Sunday night through Monday appears to bring a disturbance to our south with the next Tuesday afternoon/evening and Wednesday into Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1224 PM CDT Fri Jun 1 2018 Severe thunderstorms are expected to develop this afternoon east of a line from North Platte to Valentine. Significant hail and extreme wind is expected with any thunderstorm that develops. The latest guidance progs most of the activity east of both the KLBF and KVTN terminals, thus will go with VCTS, but we will monitor closely as the latest trend from the models is to develop storms slightly west. Expect short term TAF updates for both sites if storms initially build west of highway 83. The likely timing on convective storms at either site will be from 23-03z. The activity will congeal rapidly to a convective complex and impact our eastern terminal this evening. KANW, KONL, and KBBW will likely see impacts from severe thunderstorms this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Jacobs
Hazardous weather outlook, Jun 1, 12:34 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1234 PM CDT Fri Jun 1 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-021745- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1234 PM CDT Fri Jun 1 2018 /1134 AM MDT Fri Jun 1 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Severe thunderstorms are expected late this afternoon and evening, generally east of a line from Cody to North Platte to Stockville. The primary hazards include damaging wind, large hail and locally heavy rainfall. Significant severe weather possible across portions of north central Nebraska. This would be in the form of widespread large hail, some baseball size, widespread wind damage, some hurricane force winds, and also a tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A few thunderstorms are expected from time to time next week. Later forecasts will determine if any severe weather is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely across north central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 1, 5:14 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 13 NW SPRINGVIEW 42.96N 99.93W
06/01/2018 E1.00 INCH KEYA PAHA NE PUBLIC
&&
THORNESpecial weather statement, Jun 1, 5:26 PM CDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 526 PM CDT FRI JUN 1 2018 NEZ006-008-009-012315- Brown NE-Rock NE-Keya Paha NE- 526 PM CDT FRI JUN 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROCK...NORTHEASTERN BROWN AND CENTRAL KEYA PAHA COUNTIES UNTIL 615 PM CDT... At 526 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles southeast of Norden to 8 miles southwest of Ainsworth. Movement was northeast at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Ainsworth, Springview, Long Pine, Keller Park State Recreation Area, Thomas Creek State Wildlife Management Area, Bobcat State Wildlife Management Area, Pine Glen State Wildlife Refuge, Antelope Peak and Meadville. This includes the following highways... Highway 183 between mile markers 194 and 129. Highway 20 between mile markers 236 and 255. Highway 12 near mile marker 40, and between mile markers 45 and 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1100 PM CDT for north central Nebraska. LAT...LON 4300 9962 4245 9961 4240 9998 4275 9999 TIME...MOT...LOC 2226Z 219DEG 19KT 4274 9994 4245 9996 CDC
Local storm report, Jun 1, 5:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 6 NW AINSWORTH 42.61N 99.94W
06/01/2018 E1.00 INCH BROWN NE PUBLIC
&&
THORNELocal storm report, Jun 1, 5:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 8 NNW AINSWORTH 42.66N 99.92W
06/01/2018 E1.25 INCH BROWN NE PUBLIC
&&
THORNELocal storm report, Jun 1, 5:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 1 E AINSWORTH 42.55N 99.84W
06/01/2018 E2.50 INCH BROWN NE STORM CHASER
REPORT VIA SOCIAL MEDIA WITH PICTURE INCLUDED.
&&
THORNELocal storm report, Jun 1, 6:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 12 NW AINSWORTH 42.67N 100.02W
06/01/2018 E1.50 INCH BROWN NE LAW ENFORCEMENT
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 36 min |
| Jun 1, 4:37 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 68 min |
| Jun 1, 5:26 PM CDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Jun 1, 5:35 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 40 min |
| Jun 1, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 19 min |
| Jun 1, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 37 min |
| Jun 1, 6:43 PM CDT | Special Weather Statement | LBF | Loup | 17 min |
| Jun 1, 6:51 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jun 1, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Garfield, Holt, Keya Paha, Loup, Rock | 52 min |
| Jun 1, 6:59 PM CDT | Special Weather Statement | LBF | Loup | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.